Alert archive / Oklahoma / Tornado Warnings in 2024

Tornado Warning 15, NWS Amarillo, TX

May 30, 2024Cimarron County, Oklahoma

NWS Amarillo, TX issued this tornado warning at May 30, 2024, 12:44 AM CDT for Cimarron County, Oklahoma. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2024, 12:44 AM CDT (05:44 UTC)
Expired
May 30, 2024, 1:15 AM CDT
In force
31 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 191 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 12:49 AM CDTHAIL 1.510 N Boise City, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2024-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2024-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1154 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1864 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

721 
WFUS54 KAMA 300544
TORAMA
OKC025-300615-
/O.NEW.KAMA.TO.W.0015.240530T0544Z-240530T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
1244 AM CDT Thu May 30 2024

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Central Cimarron County in the Panhandle of Oklahoma...

* Until 115 AM CDT.

* At 1243 AM CDT, a severe thunderstorm capable of producing a
  tornado was located 9 miles north of Boise City, moving southeast
  at 30 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Boise City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3683 10268 3698 10258 3689 10223 3660 10238
TIME...MOT...LOC 0543Z 298DEG 26KT 3686 10255 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

COR
3 follow-up statements
017 
WWUS54 KAMA 300555
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
1255 AM CDT Thu May 30 2024

OKC025-300615-
/O.CON.KAMA.TO.W.0015.000000T0000Z-240530T0615Z/
Cimarron OK-
1255 AM CDT Thu May 30 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR CENTRAL
CIMARRON COUNTY...

At 1254 AM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles northeast of Boise City, moving southeast at 30
mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Cimarron County Sheriff reported a funnel cloud.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Boise City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3682 10266 3695 10257 3689 10223 3660 10238
TIME...MOT...LOC 0554Z 298DEG 26KT 3682 10246 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75IN

$$

COR
539 
WWUS54 KAMA 300606
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
106 AM CDT Thu May 30 2024

OKC025-300615-
/O.CON.KAMA.TO.W.0015.000000T0000Z-240530T0615Z/
Cimarron OK-
106 AM CDT Thu May 30 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
NORTHEASTERN CIMARRON COUNTY...

At 106 AM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles north of Boise City, moving east at 25 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Cimarron County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3686 10256 3694 10251 3689 10223 3671 10232
TIME...MOT...LOC 0606Z 268DEG 20KT 3686 10245 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25IN

$$

COR
084 
WWUS54 KAMA 300613
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
113 AM CDT Thu May 30 2024

OKC025-300622-
/O.EXP.KAMA.TO.W.0015.000000T0000Z-240530T0615Z/
Cimarron OK-
113 AM CDT Thu May 30 2024

...THE TORNADO WARNING FOR NORTHEASTERN CIMARRON COUNTY WILL EXPIRE
AT 115 AM CDT...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

Remember, a Severe Thunderstorm Warning still remains in effect for
Cimarron County until 200 AM CDT. 

&&

LAT...LON 3686 10256 3694 10251 3689 10223 3671 10232
TIME...MOT...LOC 0612Z 298DEG 26KT 3684 10241 

$$

COR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 29, 5:57 PM CDT, 6 hours 47 minutes earlier.

Area forecast discussion, May 29, 5:57 PM CDT, 6 hours 47 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
557 PM CDT Wed May 29 2024

...New AVIATION...

.SHORT TERM ...
(This evening through Thursday night)
Issued at 246 PM CDT Wed May 29 2024

Shortwave trough will move across the Panhandles later this
evening and overnight. This will set up the rounds of showers and
storms that may move into the Panhandles tonight. Some storms
already initiating off the NM mountains, but those storms are slow
moving and likely to collapse as they move off the mountains.
There may be a few storms that latch onto the shortwave and that
will bring a chance for strong to severe storms overnight.
Previous high res models were more bullish on expansive coverage
of storms to include Amarillo, however latest 18z HRRR model has
now backed off of this and is focused on storms in the northeast
Panhandles overnight tonight, and will even linger in the east
tomorrow morning.

Another more stout shortwave trough is expected to move through on
Thursday, and it appears that there will be just enough recovery
for storms to develop along the dryline in the western Panhandles
early Thursday afternoon (around 19z). Storms will likely start
off supercellular along the dryline in the northwest Panhandles
and move off the dryline to the southeast. They should congeal
into a line segment, becoming mainly a wind threat. As the storms
form, all hazards will be possible, but the tornado threat will be
challenging as the storms near the dryline will have much higher
LCL's. As storms move to the southeast the LCL's will lower and
better dynamics for tornadoes would be present. That being said as
the storms are expected to become more linear, and that will
significantly limit that tornado threat for the evening, but not
completely remove it (~2% chance). Storms should be out of the
area around 10PM to midnight tomorrow night with a small chance
for lingering showers storms on the back side overnight.

Weber

&&

.LONG TERM ...
(Friday through next Tuesday)
Issued at 246 PM CDT Wed May 29 2024

A series of shortwaves are expected to move across the Panhandles
Friday through Sunday bringing rounds of showers and storms each
day. Storms will have the potential to be severe, and heavy rain
will be possible with any storms. The higher probabilities for
excessive rainfall, and severe weather fall in the east, with
lower chances in the central and western Panhandles. Sunday's
storms may only occur in the northwest as we start to build a
ridge over the western Panhandles. By Monday and Tuesday
temperatures will be back in the 90s to near 100 in some areas
given the high pressure over the Panhandles.

Weber

&&

.AVIATION...
(00Z TAFS)
Issued at 523 PM CDT Wed May 29 2024

All three terminals are expected to remain VFR through the early
parts of the 00Z TAF period. It will not be until after 06Z when
some thunderstorms may impact KGUY, with the potential for KDHT
and KAMA more around 09Z to 12Z. Even if storms do not occur for
one or more of the TAF sites some MVFR CIGs may be possible during
this time leading up to sunrise. There may be a small break in
storm activity from 12Z through 18Z then the potential for storms
will once again return to the combined Panhandles. For the first
round 06Z through 12Z there is still a bit of uncertainty as to
whether KAMA or KDHT will be impacted. Winds should remain
southerly around 10 to 15 kts pending any thunderstorms that may
cause erratic winds.

36

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                61  86  58  78 /  40  50  70  30
Beaver OK                  62  84  57  79 /  50  50  90  30
Boise City OK              58  86  54  78 /  50  60  60  40
Borger TX                  64  89  60  83 /  40  50  80  30
Boys Ranch TX              62  91  59  82 /  40  50  60  30
Canyon TX                  61  87  57  78 /  40  40  60  30
Clarendon TX               61  81  59  77 /  50  50  80  50
Dalhart TX                 58  87  53  79 /  30  50  60  30
Guymon OK                  60  86  56  79 /  50  60  80  30
Hereford TX                61  91  57  81 /  30  30  50  30
Lipscomb TX                63  84  60  78 /  50  70  90  40
Pampa TX                   62  84  59  78 /  40  50  80  40
Shamrock TX                62  82  59  79 /  50  60  90  50
Wellington TX              63  82  60  79 /  50  60  90  60

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...89
LONG TERM....89
AVIATION...36
Hazardous weather outlook, May 29, 2:03 PM CDT, 10 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
203 PM CDT Wed May 29 2024

OKZ001>003-TXZ001>020-317-300715-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
203 PM CDT Wed May 29 2024

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Strong to severe thunderstorms will be possible tonight, with
large hail and damaging winds the primary hazards, but an isolated
tornado can't be ruled out. Localized flash flooding from very
heavy rainfall will also be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms will continue to be possible each day Thursday
through Sunday. Severe weather will be possible each day, with
hail and damaging winds being the main threats, and although
tornados don't appear to be likely, they can't be ruled out.
Localized Flash Flooding will be possible as well with the
thunderstorms.

Monday

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

In the hours before

Special weather statement, May 29, 10:49 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1049 PM CDT Wed May 29 2024

TXZ011-300415-
Oldham TX-
1049 PM CDT Wed May 29 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OLDHAM COUNTY THROUGH
1115 PM CDT...

At 1049 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Adrian, or 19 miles northwest of Vega, moving east at
20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of central Oldham
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3536 10276 3547 10278 3560 10251 3533 10246
TIME...MOT...LOC 0349Z 259DEG 18KT 3542 10269

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

COR
Special weather statement, May 29, 11:02 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1102 PM CDT Wed May 29 2024

OKZ001-300430-
Cimarron OK-
1102 PM CDT Wed May 29 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CIMARRON COUNTY
THROUGH 1130 PM CDT...

At 1101 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Kenton, or 26 miles northwest of Boise City,
moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern
Cimarron County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 10276 3699 10271 3700 10262 3690 10257
      3689 10295 3697 10300 3700 10300
TIME...MOT...LOC 0401Z 244DEG 15KT 3696 10290

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

COR
Special weather statement, May 29, 11:26 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1126 PM CDT Wed May 29 2024

TXZ011-300500-
Oldham TX-
1126 PM CDT Wed May 29 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OLDHAM COUNTY
THROUGH MIDNIGHT CDT...

At 1125 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Adrian, or 16 miles northwest of Vega, moving east
at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern Oldham
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3541 10264 3553 10263 3562 10231 3532 10232
TIME...MOT...LOC 0425Z 272DEG 22KT 3546 10255

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

COR
Special weather statement, May 29, 11:30 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1130 PM CDT Wed May 29 2024

OKZ001-300500-
Cimarron OK-
1130 PM CDT Wed May 29 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CIMARRON COUNTY
THROUGH MIDNIGHT CDT...

At 1130 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Campo, or 17 miles northwest of Boise City, moving
northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of north central
Cimarron County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3699 10236 3686 10264 3696 10289 3700 10284
TIME...MOT...LOC 0430Z 220DEG 20KT 3696 10264

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

COR
Special weather statement, May 29, 11:46 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1146 PM CDT Wed May 29 2024

TXZ007-008-012-300515-
Hutchinson TX-Potter TX-Moore TX-
1146 PM CDT Wed May 29 2024

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL HUTCHINSON...
NORTHEASTERN POTTER AND MOORE COUNTIES THROUGH 1215 AM CDT...

At 1146 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Cactus to 4 miles south of
Dumas to 4 miles west of Masterson. Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Dumas, Sunray, Masterson, Four Way, and Lake Meredith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3605 10168 3580 10156 3553 10172 3559 10210
      3580 10204 3598 10211
TIME...MOT...LOC 0446Z 270DEG 28KT 3595 10204 3580 10196 3562 10204

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

COR
Special weather statement, May 30, 12:29 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1229 AM CDT Thu May 30 2024

TXZ002-003-007-008-300600-
Hutchinson TX-Sherman TX-Hansford TX-Moore TX-
1229 AM CDT Thu May 30 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HUTCHINSON...
SOUTHWESTERN HANSFORD...SOUTHEASTERN SHERMAN AND NORTHEASTERN MOORE
COUNTIES THROUGH 100 AM CDT...

At 1229 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Sunray, or 20 miles northeast of Dumas, moving east at
25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Morse and Pringle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3594 10172 3618 10178 3624 10144 3595 10137
TIME...MOT...LOC 0529Z 260DEG 22KT 3605 10167

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

COR

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:02 PM CDTSpecial Weather StatementAMACimarron28 min
May 29, 11:30 PM CDTSpecial Weather StatementAMACimarron30 min
May 29, 11:40 PM CDTSevere Thunderstorm WarningAMACimarron65 min
May 30, 12:07 AM CDTAreal Flood AdvisoryAMACimarron3 hr
May 30, 12:11 AM CDTTornado WarningAMACimarron34 min
May 30, 12:42 AM CDTFlash Flood WarningAMACimarron2 hr
May 30, 1:11 AM CDTSevere Thunderstorm WarningAMACimarron16 min
May 30, 1:22 PM CDTSpecial Weather StatementAMACimarron23 min
May 30, 1:27 PM CDTSevere Thunderstorm WarningAMACimarron63 min
May 30, 1:55 PM CDTAreal Flood AdvisoryAMACimarron3 hr
May 30, 2:26 PM CDTSevere Thunderstorm WarningAMACimarron64 min
May 30, 3:00 PM CDTAreal Flood AdvisoryAMACimarron3 hr
May 30, 3:26 PM CDTSevere Thunderstorm WarningAMACimarron64 min
May 30, 3:57 PM CDTFlash Flood WarningAMACimarron3 hr
May 30, 4:16 PM CDTSevere Thunderstorm WarningAMACimarron59 min
May 30, 5:58 PM CDTSevere Thunderstorm Warning Considerable damage threatAMABeaver, Texas62 min
May 30, 6:51 PM CDTSevere Thunderstorm Warning Considerable damage threatAMABeaver, Texas69 min

Nearby

Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.